oa South African Medical Journal - Dexedrine vergiftiging : twee gevalle waarvan een noodlottig
Two cases of accidental Dexedrine poisoning in a girl aged 5 years and a boy aged 3 years are presented with fatal results in the younger child. Each subject had apparently taken 40 mg., i.e. 8 tablets, probably one after another. Both cases exhibited signs of extreme irritability and excitement-actually a state of acute mania. The younger child died lot hours after ingestion of the drug and the most prominent autopsy finding was an acute internal hydrocephalus with dilated ventricles. In the treatment various barbiturates produced no sedative effect whatsoever and the most efficacious treatment was found to be repeated injections of paraldehyde and 50% magnesium sulphate. -The girl recovered in 3 days after manifesting the irritability and extreme excitement with visual and auditory hallucinations. A review of the available literature follows with a discussion of acute amphetamine poisoning and the dangers and possible fatal outcome following the accidental ingestion of amphetamine by children.
Article metrics loading...